Advice & Tips:
I have been on seizure control meds all my life, this is the first one that actually helped me lose weight instead of gain it. I'm not on very much Topamax, and the rumor I heard/read was that people using it gave it the name Dopamax. I'm a writer and artist. I depend on my brain, needing it to work properly so I can have a happy and functioning life. I take my 3 pills all at once, 75 mg, at night before bed so I can write during the day. It was the only way I could do it. I still feel sleepy at times but I don't feel dopey... but I'm not on a lot either. The other thing I'd say is to be prepared for an entourage of strange sensory changes and sensitivities. I see in HD, as I like to put it, experience De Javu' all the time now, see titles on book come off the cover as though I'm wearing 3D glasses all the time, I taste smell and taste certain things at certain times of the day like burning fabric or the smell of metals like iron. I also cough for no reason and I am sneezing all the time now and it's not allergies... of which I don't have any. Should you take this med, I'd say take lots of notes, start slow, and keep the communication lines very open with your doctor.
Perceived effectiveness for Increase effect of another treatment:
Perceived effectiveness for Migraine headaches:
Not at all
Advice & Tips:
Take at same time each day. Works best as an "add on " treatment for other treatments, my doctor added it to Keppra when I was still having seizures and it seemed to help calm them down somewhat.
One unusual side benefit of this drug is that if you want to lose weight, Toprimate is definitely one that dampens the appetite, though its not so great if you are already thin or underweight like I was....I have to remind myself to eat.
Oh, and if you are prone to kidney stones, watch out....this medication can provoke you in forming more of them.
An unexpected good benefit of this drug is that it seems to make me have less desire for nictoine....a good thing for someone who wants to stop smoking!
Advice & Tips:
the positive side effect of this med. is that I have lost some weight from it. But that is the only good part. I waqs on another med and gained weight because of it until my body became sick even though I was on a diet. Ever since I was put on this med about 10 months after I started having seizures after being seizure free for almost 10 years. A side effect I noticed right away with this med. was tingling in hands and feet, which even 3 years later I still get that. Itjust resurfaced about 3 weeks ago, when the last time I had them was when my dr. put me on the med. & when he upped it. He has not upped it and I don't have poor circulation. It can happen when you are walking like it did me. Of course there are the normal drowsiness,etc. But I did notice this med. does mimic the same symptoms as menopause, which I might be dealing with. My dr. that put me on this med. has hard time thinking that is true & didn't want to investigate my other symptoms I was having around the time of my seizures. Instead he just upped the med. which didn't help. Made my headaches even worse. Now I have a different dr. who is running alot of tests my other dr. didn't. I also have to investigate the fact the this med can cause a decrease in white blood cells. I don't know if that is true in my case, but it might help understand why some of my hormone levels might be coming out normal when I know there is something going on or wrong. I found that out in a book about side effects to meds. This med. currently doesn't control my seizures by itself, so I do not think it is very effctive for grand mal seizures like I have. I also have a very active life and it just doesn't fit in with my life, because I would and currently have to take more med. to try and control the seizures. That's not good for myself or my family. And my Family comes first. They rely on mom for everything.
Advice & Tips:
I have been taking Topamax since 2007 and I noticed many side effects that I was told about by my Neurologist. First was the tingling in my hands, feet and face. These symptoms went away after I took the medication for over a year. I also noticed a decrease in my number of seizures a year. I also had a decrease in tiredness. With this med you need to get proper sleep, and watch your diet. You can not over exert yourself. Especially in warm weather.. I have had a lot of success on this med and am very happy. I will continue to stay on it as long as I can..